Please login (Members) to view content or
(Nonmembers) this article.
0
No votes yet
Article

Ocular Toxicity of Tyrosine Kinase Inhibitors

Mary Elizabeth Davis
ONF 2016, 43(2), 235-243 DOI: 10.1188/16.ONF.235-243

Purpose/Objectives: To review common tyrosine kinase inhibitors, as well as their ocular side effects and management.

Data Sources: A comprehensive literature search was conducted using CINAHL®, PubMed, and Cochrane databases for articles published since 2004 with the following search terms: ocular toxicities, tyrosine kinase inhibitors, ophthalmology, adverse events, eye, and vision.

Data Synthesis: Tyrosine kinase inhibitors can cause significant eye toxicity.

Conclusions: Given the prevalence of new tyrosine kinase inhibitor therapies and the complexity of possible pathogenesis of ocular pathology, oncology nurses can appreciate the occurrence of ocular toxicities and the role of nursing in the management of these problems.

Implications for Nursing: Knowledge of the risk factors and etiology of ocular toxicity of targeted cancer therapies can guide nursing assessment, enhance patient education, and improve care management. Including a review of eye symptoms and vision issues in nursing assessment can enhance early detection and treatment of ocular toxicity.

Members Only

Access to this article is restricted. Please login to view the full article.

Not a current ONS Member or journal subscriber?
Join/Renew Membership or